Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 302, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 4, 2014, 2:57 PM CDT for 4 counties in Mississippi. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2014, 2:57 PM CDT (19:57 UTC)
- Expired
- Aug 4, 2014, 3:28 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Hinds County, MS, Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:05 PM CDT | TSTM WND DMG | 1 Ese Whites, MS | REPORT OF A TREE BLOWN DOWN ON MOUNTAIN CREEK ROAD...CAUSING DAMAGE ON A PLAYGROUND. |
| Aug 4, 3:15 PM CDT | HAIL 0.25 | 1 Sw Whites, MS | PEA SIZE HAIL NEAR CLEAR BRANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332
WUUS54 KJAN 041957
SVRJAN
MSC029-049-121-127-042045-
/O.NEW.KJAN.SV.W.0302.140804T1957Z-140804T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT MON AUG 4 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
SOUTHWESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 345 PM CDT
* AT 258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITES...AND
MOVING SOUTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITES AROUND 315 PM CDT.
HOPEWELL AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3190 9022 3211 9039 3219 9009 3204 8998
TIME...MOT...LOC 1958Z 058DEG 7KT 3207 9013
HAIL...1.00IN
WIND...60MPH
$$
CME2 follow-up statements
380 WWUS54 KJAN 042015 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT MON AUG 4 2014 MSC029-049-121-127-042045- /O.CON.KJAN.SV.W.0302.000000T0000Z-140804T2045Z/ SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS- 315 PM CDT MON AUG 4 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN COPIAH...SOUTHEASTERN HINDS...SOUTHWESTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES UNTIL 345 PM CDT... AT 315 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITES...AND MOVING SOUTHWEST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... TERRY AROUND 340 PM CDT. HOPEWELL AROUND 345 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3216 9017 3201 9007 3190 9022 3211 9039 TIME...MOT...LOC 2015Z 050DEG 7KT 3206 9019 HAIL...<.75IN WIND...60MPH $$ CME
705 WWUS54 KJAN 042028 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT MON AUG 4 2014 MSC029-049-121-127-042038- /O.CAN.KJAN.SV.W.0302.000000T0000Z-140804T2045Z/ SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS- 328 PM CDT MON AUG 4 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COPIAH... SOUTHEASTERN HINDS...SOUTHWESTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...LOCALLY HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3216 9017 3201 9007 3190 9022 3211 9039 TIME...MOT...LOC 2028Z 050DEG 7KT 3204 9021 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:32 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 4, 10:32 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1032 AM CDT MON AUG 4 2014 .UPDATE... MAKING ADJUSTMENTS TO RAISE POPS A BIT FOR NORTHEAST PORTIONS OF THE ARKLAMISS THIS AFTERNOON. OTHERWISE...JUST MINOR TWEAKS WILL BE NECESSARY TO TEMPS/DEWPOINTS. && .DISCUSSION...MUCH DRIER MID/UPPER LEVEL AIR NOTED BY LZK/SHV MORNING RAOBS IN SUBSIDENT FLOW POLEWARD OF THE UPPER LEVEL TROUGH AXIS IS HELPING TO ENHANCE THE MOISTURE GRADIENT ALONG/N OF THE HWY 82 CORRIDOR. FARTHER SOUTH AND FOR MOST OF THE FORECAST AREA...PLENTY OF LOW-MID LEVEL MOISTURE/ INSTABILITY WITH PRECIPITABLE WATER VALUES > 1.75 INCHES AND VERTICAL TOTALS ~ 27 DEG C WILL SUPPORT AFTERNOON THUNDERSTORMS. ALTHOUGH FORCING MECHANISMS ARE SUBTLE...THE HRRR/LOCAL WRF KEY IN ON A POTENTIAL GREATER AXIS OF MOISTURE CONVERGENCE AND CONVECTIVE DEVELOPMENT GENERALLY ALONG/SE OF THE NATCHEZ TRACE CORRIDOR THIS AFTERNOON. BASED ON CURRENT OBSERVATIONAL TRENDS AND NEAR-TERM GUIDANCE...WE WILL INCREASE POPS SOME FOR CENTRAL/EAST MS TO THE NORTH OF I-20. AS DISCUSSED EARLIER THIS MORNING...A FEW STRONG/SEVERE STORMS WILL BE A POSSIBILITY GIVEN STRONG DAYTIME HEATING...FAIRLY STEEP MID/LOW LEVEL LAPSE RATES....AND HEALTHY DCAPE. /EC/ && .AVIATION...VFR CONDITIONS EXPECTED TODAY. SOME CONVECTION IS AGAIN EXPECTED TO DEVELOP THIS AFTERNOON PARTICULARLY ALONG AND SE OF THE NATCHEZ TRACE PARKWAY. THIS WILL BRING BRIEF MVFR RESTRICTIONS ESPECIALLY WITH THUNDERSTORMS. AFTER ABOUT 03Z...CONDITIONS LOOK TO BE QUIET WITH A TREND TOWARD MVFR CONDITIONS AFTER 06Z...ESPECIALLY FOR SITES THAT RECEIVE PRECIP. /28/ .PREV DISCUSSION... /ISSUED 445 AM CDT MON AUG 4 2014/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT...LATEST SATELLITE IMAGERY SHOWED A SHARP SHORT WAVE MOVING THROUGH THE REGION EARLY THIS MORNING AT THE BASE OF AN UPPER TROUGH. WITH THE MIDLEVEL MOISTURE GRADIENT AROUND THE HIGHWAY 82 EXPECT CONVECTIVE ACTIVITY TO BE MAINLY ALONG AND SOUTH OF INTERSTATE 20...WHICH IS SHOWN BY LOCAL AND NATIONAL WRF GUIDANCE. PWATS WILL BE FROM 1.5 NORTH TO 1.8 SOUTH. WE WILL HAVE SOME UPPER JET DYNAMICS WITH 50-60 KNOTS OF FLOW WITH THE UPPER TROUGH. THIS MAY HELP TO PROVIDE SOME ISOLATED ORGANIZED UPDRAFTS FOR A FEW STRONG TO POSSIBLY BRIEFLY SEVERE STORMS FOR THIS AFTERNOON FROM STORM MERGERS INTO EARLY THIS EVENING. THERE MAY BE SOME MICROBURST POTENTIAL WITH DCAPES GREATER 1000 AND SOME CAPES GREATER THAN 3000 J/KG. FOR TUESDAY UPPER RIDGING WILL BUILD IN FROM THE WEST AS WE START TO GET SOME HEIGHT RISES. MIDLEVEL DRYING WILL PUSH FARTHER SOUTH ACROSS THE REGION. THIS KEEP OUR CHANCES OF ISOLATED CONVECTION ACROSS THE SOUTHERN AREAS. EXPECT THE ISOLATED ACTIVITY TO DIMINISH BY TUESDAY EVENING. AS FAR AS AFTERNOON HIGHS ARE CONCERN WENT CLOSE TO MAV GUIDANCE WITH HIGHS IN THE UPPER 80S TO LOWER 90S FOR TODAY. WENT CLOSE TO NAM GUIDANCE WITH HIGHS IN THE LOWER 90S FOR TUESDAY. FOR NIGHTLY LOWS WENT CLOSE TO MAV GUIDANCE WITH LOWS FROM THE MID 60S TO AROUND 70 FOR TONIGHT. LOWS WILL BE FROM THE MIDDLE 60S TO THE LOWER 70S FOR MONDAY NIGHT. AS FAR AS POPS ARE CONCERNED WENT CLOSE TO A BLEND OF MAV AND GMOS GUIDANCE./17/ LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...PERSISTENT UPPER LEVEL TROUGH HANGING IN THE VICINITY OF THE LOWER MS VALLEY SHOULD BE CLEARED OFF TO THE EAST BY WEDNESDAY WITH FLAT RIDGING EXTENDING EAST AND NORTHEAST OUT OF TX AND OLD MEXICO TAKING TEMPORARY HOLD THROUGH AT LEAST THURSDAY. HOWEVER...BY LATE FRIDAY (AND DEFINITELY BY SATURDAY)...MODEL CONSENSUS PRETTY HIGH THAT THE RIDGE IN OUR AREA WILL AGAIN RELENT TO ACTIVE NORTHWEST FLOW...WITH THE POTENTIAL FOR ANOTHER FROPA ASSOCIATED WITH THE NORTHWEST FLOW REGIME AROUND NEXT SATURDAY. CONDITIONS WEDNESDAY THROUGH FRIDAY SHOULD BE TYPICALLY HOT CONSIDERING THE CALENDER DATE...WITH MANY LOCATIONS PERHAPS AVERAGING A LITTLE ABOVE NORMAL (WHICH IS RARE FOR THIS SUMMER). BUT MOISTURE IN THE MID TO LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN PLENTIFUL AND RIDGING ALOFT NOT SUPPRESSIVE ENOUGH TO KEEP A LID ON AFTERNOON SHOWERS AND STORMS ALTHOUGH POPS GENERALLY 30 PERCENT OR LESS. THIS MOISTURE WILL ALSO COMBINE WITH THE MENTIONED HEAT TO PUSH PEAK HEAT INDICES NEAR OR A LITTLE ABOVE THE CENTURY MARK IN MANY LOCALES THIS PERIOD. AT THIS POINT WE ARE NOT ANTICIPATING HEAT ADVISORIES BECOMING NECESSARY. AS FAR AS THE POTENTIAL FOR POTENTIALLY SEVERE STORMS GOES...IT APPEARS GARDEN VARIETY SUMMER CONVECTION (I.E..NOT SEVERE) SHOULD BE THE STORY UNTIL PERHAPS LATE FRIDAY WHEN LAPSE RATES AND SHEAR START SLOWLY INCREASING FROM THE NORTH AS THE NORTHWEST FLOW REGIME ENCROACHES. FROM LATE FRIDAY AND THROUGH AT LEAST SATURDAY (AND PERHAPS EVEN LASTING INTO SUNDAY IN SOUTHERN ZONES) STORM STRENGTH COULD BE AN ISSUE WITH SOME LOCALLY HEAVY RAINFALL NOT ENTIRELY OUT OF THE QUESTION AS WELL. FOR NOW WILL HOLD OFF MENTIONING IN THE HWO DUE TO UNCERTAINTY OF IMPACT REACHING THRESHOLDS FOR WARRANTING MENTION IN THE EXTENDED TIME RANGE. LATER IN THE WEEKEND AND POSSIBLY GOING INTO EARLY NEXT WEEK IT APPEARS AN ACTIVE PATTER MAY CONTINUE IN AT LEAST SOUTHERN ZONES. MODELS SUGGESTS POTENTIAL FOR THE BOUNDARY COMING IN SATURDAY TO PERHAPS STALL NORTH OF THE COAST AND SERVE AS A BAROCLINIC ZONE FOR THUNDERSTORM CLUSTER INITIATION AND TRAVEL FOR A PERIOD OF A FEW DAYS. TEMPERATURES ACROSS THE BOARD SHOULD COOL OFF SOME BUT HUMIDITY MAY BE TOUGH TO SHAKE IN SOUTHERN ZONES. STAY TUNED TO LATER FORECASTS AS WE REFINE DETAILS CONCERNING EARLY NEXT WEEK. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 4, 4:56 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 456 AM CDT MON AUG 4 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 456 AM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 50 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 4, 1:15 PM CDT, 1 hour 42 minutes before
MSZ033-038-039-041845- WINSTON MS-OKTIBBEHA MS-NOXUBEE MS- 115 PM CDT MON AUG 4 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 115 PM CDT MON AUG 4 2014 ...STRONG STORM OVER SOUTHEAST OKTIBBEHA COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER OKTOC AT 115 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN NOXUBEE...SOUTHEASTERN OKTIBBEHA AND NORTHEASTERN WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3318 8887 3339 8897 3346 8871 3326 8867 TIME...MOT...LOC 1815Z 067DEG 3KT 3334 8877 EEC
Special weather statement, Aug 4, 2:21 PM CDT, 36 minutes before
MSZ050-041950-
SCOTT MS-
221 PM CDT MON AUG 4 2014
...STRONG STORM OVER NORTHWEST SCOTT COUNTY..
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT MON AUG 4 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER FORKVILLE AT 221 PM CDT...MOVING
SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS STORM.
PEOPLE IN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3231 8973 3236 8973 3237 8974 3239 8974
3240 8975 3254 8977 3254 8956 3232 8956
TIME...MOT...LOC 1921Z 000DEG 6KT 3246 8968
EECSpecial weather statement, Aug 4, 2:23 PM CDT, 34 minutes before
MSZ050-041950-
SCOTT MS-
223 PM CDT MON AUG 4 2014
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT MON AUG 4 2014
...STRONG STORM OVER NORTHWEST SCOTT COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER FORKVILLE AT 221 PM CDT...MOVING
SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS STORM.
PEOPLE IN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3231 8973 3236 8973 3237 8974 3239 8974
3240 8975 3254 8977 3254 8956 3232 8956
TIME...MOT...LOC 1921Z 000DEG 6KT 3246 8968
EECSpecial weather statement, Aug 4, 2:46 PM CDT, 11 minutes before
MSZ049-042005- RANKIN MS- 246 PM CDT MON AUG 4 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT MON AUG 4 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF BRANDON AT 247 PM CDT...MOVING SOUTHWEST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3222 8999 3234 9009 3242 8996 3233 8982 TIME...MOT...LOC 1947Z 047DEG 7KT 3233 8996 CME
Special weather statement, Aug 4, 2:50 PM CDT, 7 minutes before
MSZ054-042010- COPIAH MS- 250 PM CDT MON AUG 4 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT MON AUG 4 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF HAZLEHURST AT 251 PM CDT...MOVING SOUTHWEST AT 10 MPH. PEOPLE IN CENTRAL COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3174 9041 3186 9058 3198 9047 3189 9034 TIME...MOT...LOC 1951Z 027DEG 7KT 3188 9044 CME
Local storm report, Aug 4, 2:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 NW HAZLEHURST 31.89N 90.42W
08/04/2014 E0.25 INCH COPIAH MS PUBLIC
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:05 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 3, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 19 min |
| Aug 3, 7:27 PM CDT | Special Weather Statement | JAN | Yazoo | 28 min |
| Aug 3, 8:05 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 4, 2:02 AM CDT | Special Weather Statement | JAN | Lamar | 28 min |
| Aug 4, 12:24 PM CDT | Special Weather Statement | JAN | Marion | 31 min |
| Aug 4, 12:28 PM CDT | Special Weather Statement | JAN | Marion | 32 min |
| Aug 4, 1:15 PM CDT | Special Weather Statement | JAN | Oktibbeha | 30 min |
| Aug 4, 2:21 PM CDT | Special Weather Statement | JAN | Scott | 29 min |
| Aug 4, 2:23 PM CDT | Special Weather Statement | JAN | Scott | 27 min |
| Aug 4, 2:46 PM CDT | Special Weather Statement | JAN | Rankin | 19 min |
| Aug 4, 2:50 PM CDT | Special Weather Statement | JAN | Copiah | 20 min |
| Aug 4, 3:07 PM CDT | Special Weather Statement | JAN | Leake | 33 min |
| Aug 4, 3:08 PM CDT | Special Weather Statement | JAN | Rankin | 22 min |
| Aug 4, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 48 min |
| Aug 4, 3:23 PM CDT | Special Weather Statement | JAN | Madison | 22 min |
| Aug 4, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 51 min |
| Aug 4, 3:45 PM CDT | Special Weather Statement | JAN | Leake | 20 min |
| Aug 4, 3:58 PM CDT | Special Weather Statement | JAN | Lawrence | 22 min |
| Aug 4, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 31 min |
| Aug 4, 4:18 PM CDT | Special Weather Statement | JAN | Yazoo | 32 min |
| Aug 4, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 40 min |
| Aug 4, 4:23 PM CDT | Special Weather Statement | JAN | Attala | 22 min |
| Aug 4, 4:33 PM CDT | Special Weather Statement | JAN | Madison | 22 min |
| Aug 4, 4:35 PM CDT | Special Weather Statement | JAN | Franklin | 20 min |
| Aug 4, 4:41 PM CDT | Special Weather Statement | JAN | Lincoln | 24 min |
| Aug 4, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 48 min |
| Aug 4, 4:59 PM CDT | Special Weather Statement | JAN | Jefferson | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.